Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Morristown, TN

May 2, 20164 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 2, 2016, 3:19 PM EDT for 4 counties in Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 3:19 PM EDT (19:19 UTC)
Expired
May 2, 2016, 4:00 PM EDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Loudon County, TN, Meigs County, TN, Rhea County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 3:36 PM EDTTSTM WND DMG4 Ne Ten Mile, TNSEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS54 KMRX 021919
SVRMRX
TNC105-121-143-145-022000-
/O.NEW.KMRX.SV.W.0020.160502T1919Z-160502T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RHEA COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN MEIGS COUNTY IN EASTERN TENNESSEE...
  ROANE COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN LOUDON COUNTY IN EASTERN TENNESSEE...

* UNTIL 400 PM EDT

* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  ROCKWOOD...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSTON...ROCKWOOD...LOUDON...SPRING CITY...MIDTOWN...FAIRVIEW...
  HARRIMAN...PHILADELPHIA...PEAKLAND...GRANDVIEW...PAINT ROCK...EAGLE
  FURNACE AND TEN MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3559 8484 3572 8492 3598 8452 3598 8450
      3571 8429 3564 8460 3564 8463
TIME...MOT...LOC 1918Z 238DEG 25KT 3576 8468 

HAIL...1.25IN
WIND...60MPH
 
$$

MOULTON
2 follow-up statements
736 
WWUS54 KMRX 021936
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 PM EDT MON MAY 2 2016

TNC105-121-143-145-022000-
/O.CON.KMRX.SV.W.0020.000000T0000Z-160502T2000Z/
RHEA TN-MEIGS TN-ROANE TN-LOUDON TN-
336 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN RHEA...NORTHEASTERN MEIGS...ROANE AND SOUTHWESTERN
LOUDON COUNTIES...

AT 336 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
ROCKWOOD...MOVING NORTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...LOUDON...MIDTOWN...FAIRVIEW...HARRIMAN...
PHILADELPHIA...PAINT ROCK...EAGLE FURNACE AND TEN MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3562 8472 3577 8484 3598 8452 3598 8450
      3571 8429 3564 8460 3564 8463
TIME...MOT...LOC 1936Z 238DEG 28KT 3576 8462 

HAIL...1.50IN
WIND...60MPH
 
$$

MOULTON
676 
WWUS54 KMRX 021949
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT MON MAY 2 2016

TNC121-143-021958-
/O.CAN.KMRX.SV.W.0020.000000T0000Z-160502T2000Z/
RHEA TN-MEIGS TN-
349 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RHEA AND
NORTHEASTERN MEIGS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3569 8462 3571 8462 3572 8465 3573 8465
      3583 8475 3595 8457 3595 8455 3596 8455
      3598 8452 3598 8450 3571 8429 3564 8458
TIME...MOT...LOC 1948Z 240DEG 23KT 3577 8458 

$$

TNC105-145-022000-
/O.CON.KMRX.SV.W.0020.000000T0000Z-160502T2000Z/
ROANE TN-LOUDON TN-
349 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ROANE AND SOUTHWESTERN LOUDON COUNTIES...

AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
MIDTOWN...OR 8 MILES SOUTHWEST OF KINGSTON...MOVING NORTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...LOUDON...MIDTOWN...FAIRVIEW...HARRIMAN...PHILADELPHIA
AND PAINT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3569 8462 3571 8462 3572 8465 3573 8465
      3583 8475 3595 8457 3595 8455 3596 8455
      3598 8452 3598 8450 3571 8429 3564 8458
TIME...MOT...LOC 1948Z 240DEG 23KT 3577 8458 

HAIL...1.00IN
WIND...60MPH
 
$$

MOULTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:45 PM EDT, 34 minutes earlier.

Area forecast discussion, May 2, 2:45 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT MON MAY 2 2016

.SHORT TERM (TODAY INTO TOMORROW)...
ONGOING CONVECTION WILL CONTINUE THROUGH THE AFTERNOON INTO THE
EVENING HOURS. SOME SUNSHINE WAS ABLE TO MAKE IT THROUGH THE CLOUDS
TODAY, ESPECIALLY IN THE NORTHEASTERN COUNTIES, WHICH HAS ALLOWED
FOR GOOD DESTABILIZATION OF THE ATMOSPHERE. WE ARE SEEING MODERATE
CAPE OF GENERALLY OVER 1000 J/KG COMBINED WITH MODERATE SHEAR OF
30 TO 40 KNOTS. THESE INGREDIENTS WILL COMBINE WITH A FRONTAL
BOUNDARY AND SHORTWAVE THAT MOVE OVER AND ALLOW FOR STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP. STILL BELIEVE THE BIGGEST THREAT
WILL BE HEAVY RAINFALL, HAIL, AND STRONG WINDS. WITH THE STORMS
MOVING PARALLEL TO THE BOUNDARY WE COULD SEE TRAINING STORMS
LEADING TO LOCALIZED FLOODING ISSUES. HOPEFULLY WITH THE LACK OF
RAINFALL IN THE PAST MONTH THE RIVERS AND LAKES WILL BE ABLE TO
HANDLE THE QUICK HEAVY RAINFALL WITH THESE STORMS. THE STRONGEST OF
THE STORMS WILL COME TO AN END SHORTLY AFTER THE FRONTAL BOUNDARY
PUSHES THROUGH THE AREA. WE WILL CONTINUE TO SEE SPOTTY SHOWERS
BEHIND THE FRONT... AND WITH THE WIDESPREAD RAIN EXPECTED WE COULD
SEE MID LEVEL CLOUDS AND FOG MOVING IN OVERNIGHT.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
MODELS IN DECENT AGREEMENT FOR THE MOST PART...AND FORECAST
CONFIDENCE IS ABOUT AVERAGE FOR THIS TIME OF YEAR. SHORT WAVE
TROUGH MOVES ACROSS TUESDAY NIGHT...WITH MORE SIGNIFICANT UPPER LOW
DIGGING IN BEHIND IT. WILL HAVE COLDER AIR MOVING IN AS WELL DURING
THE EARLY PART OF THE PERIOD. WILL SEE SHOWERS AT TIMES...AND
PERHAPS SOME THUNDER WEDNESDAY AS MAIN TROUGH DIGS IN AND AHEAD OF
SECONDARY COLD FRONT. WILL HAVE SOME LINGERING SHOWERS ESPECIALLY
NORTH THURSDAY AND THURSDAY NIGHT. FREEZING LEVELS MAY GET LOW
ENOUGH FOR A FEW SNOW SHOWERS LATE WED NIGHT AND AGAIN THU NIGHT
OVER THE VERY HIGHEST ELEVATIONS OF THE MOUNTAINS...ALTHOUGH STILL
SOME QUESTION ABOUT WHETHER THERE WILL BE MUCH MOISTURE AT TEMPS
FAVORING ICE CRYSTALLIZATION. UPPER RIDGE AND SURFACE HIGH PRESSURE
WILL GRADUALLY BUILD IN STARTING FRIDAY...AND WILL BE OVER THE
REGION INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             60  76  50  71 /  80  20  10  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  59  73  49  68 /  80  40  20  50
OAK RIDGE, TN                       59  74  50  68 /  80  30  20  50
TRI CITIES AIRPORT, TN              58  72  47  65 /  90  60  40  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

ABM/LW
Hazardous weather outlook, May 2, 2:41 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
241 PM EDT MON MAY 2 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
241 PM EDT MON MAY 2 2016 /141 PM CDT MON MAY 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING...

A COLD FRONT WILL SLOWLY APPROACH THE REGION TODAY WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH THE MAIN
CONCERN BEING STRONG GUSTY WINDS...LARGE HAIL... HEAVY RAIN...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTH FROM THE GREAT
LAKES LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND MOVE ACROSS
THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. FREEZING
LEVELS IN THE APPALACHIANS WILL DROP AS LOW AS 3000 TO 4000 FEET
WITH THE RAIN SHOWERS CHANGING TO SNOW SHOWERS DURING THE EARLY
MORNING HOURS. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 2, 12:57 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1257 PM EDT MON MAY 2 2016

TNZ012-035-021730-
SCOTT TN-MORGAN TN-
1257 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHWESTERN MORGAN
COUNTIES UNTIL 130 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...SUNBRIGHT...ELGIN...BIG SOUTH FORK
NATIONAL...SLICK ROCK...RUGBY...DEERLODGE...HIGH POINT...NORMA AND SMOKEY
JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 8454 3639 8431 3639 8433 3628 8434
      3611 8485 3617 8491 3621 8491 3624 8488
      3628 8488 3629 8487 3630 8480 3633 8477
      3634 8474 3637 8472 3637 8470 3640 8466
      3644 8469 3650 8471 3660 8461
TIME...MOT...LOC 1657Z 233DEG 25KT 3622 8487

MOULTON
Special weather statement, May 2, 1:58 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
158 PM EDT MON MAY 2 2016

TNZ012-013-021845-
CAMPBELL TN-SCOTT TN-
158 PM EDT MON MAY 2 2016

...SPECIAL WEATHER STATEMENT...

AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTSVILLE...OR 12 MILES SOUTHEAST OF ONEIDA...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...JACKSBORO...HUNTSVILLE...JELLICO...CARYVILLE...FINCASTLE...
WHITE OAK...ROYAL BLUE...ELK VALLEY...NORMA AND SMOKEY JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3659 8399 3654 8398 3646 8393 3643 8392
      3643 8390 3642 8390 3639 8391 3639 8393
      3640 8395 3638 8396 3624 8439 3638 8450
      3659 8429
TIME...MOT...LOC 1757Z 247DEG 25KT 3635 8440

MOULTON
Special weather statement, May 2, 2:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT MON MAY 2 2016

TNZ081>083-021915-
RHEA TN-BLEDSOE TN-SEQUATCHIE TN-
231 PM EDT MON MAY 2 2016

...SPECIAL WEATHER STATEMENT...

AT 230 PM EDT/130 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF DUNLAP...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...GRAYSVILLE...BRAYTON...PALIO...OLD CUMBERLAND...
EVENSVILLE AND MELVINE.

LAT...LON 3533 8532 3552 8543 3577 8504 3575 8503
      3577 8494 3576 8491 3548 8495 3543 8508
      3544 8511 3546 8511 3545 8515 3545 8517
      3537 8521
TIME...MOT...LOC 1830Z 242DEG 31KT 3547 8531
Special weather statement, May 2, 2:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT MON MAY 2 2016

NCZ060-061-021900-
CHEROKEE NC-CLAY NC-
246 PM EDT MON MAY 2 2016

...SPECIAL WEATHER STATEMENT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDREWS...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDREWS AND TOPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3516 8384 3526 8380 3524 8374 3526 8371
      3523 8369 3520 8373 3519 8371 3517 8373
      3515 8373 3516 8365 3515 8364 3514 8366
      3514 8364 3512 8364 3513 8362 3511 8362
      3508 8364
TIME...MOT...LOC 1846Z 207DEG 19KT 3519 8370

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 12:57 PM EDTSpecial Weather StatementMRXScott33 min
May 2, 1:07 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott38 min
May 2, 1:58 PM EDTSpecial Weather StatementMRXCampbell47 min
May 2, 2:31 PM EDTSpecial Weather StatementMRXBledsoe, Rhea44 min
May 2, 3:39 PM EDTSpecial Weather StatementMRXSequatchie36 min
May 2, 3:59 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Roane46 min
May 2, 4:24 PM EDTSevere Thunderstorm WarningMRXBlount, Knox51 min
May 2, 4:33 PM EDTSpecial Weather StatementMRXCarter57 min
May 2, 4:48 PM EDTSpecial Weather StatementMRXMeigs27 min
May 2, 4:55 PM EDTSevere Thunderstorm WarningMRXJefferson, Knox, Sevier27 min
May 2, 5:29 PM EDTAreal Flood AdvisoryMRXLoudon, Meigs, Rhea, Roane3 hr
May 2, 5:39 PM EDTSpecial Weather StatementMRXJefferson36 min
May 2, 5:53 PM EDTSevere Thunderstorm WarningMRXCocke, Greene37 min
May 2, 5:56 PM EDTSpecial Weather StatementMRXBradley, Polk34 min
May 2, 6:31 PM EDTSpecial Weather StatementMRXJohnson29 min
May 2, 6:47 PM EDTSpecial Weather StatementMRXUnicoi, Washington43 min
May 2, 6:54 PM EDTSevere Thunderstorm WarningMRXGreene, Unicoi, Washington36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.